Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 10, NWS Morristown, TN

February 14, 2000Hamilton County, Marion County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Feb 14, 2000, 1:23 AM EST for Hamilton County, Marion County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 14, 2000, 1:23 AM EST (06:23 UTC)
Expired
Feb 14, 2000, 1:55 AM EST
In force
32 min
Issued by
NWS Morristown, TN
Area
Whole counties

Counties Hamilton County, TN, Marion County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 523 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
107 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
556 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
523 m²/s²
0-3 km storm-relative helicity
558 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMRX 140624
SVRMRX
TNC065-115-140655-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
123 AM EST MON FEB 14 2000

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HAMILTON COUNTY IN EASTERN TENNESSEE
  MARION COUNTY IN EASTERN TENNESSEE

* UNTIL 155 AM EST(1255 AM CST)

* AT 123 AM EST(1223 AM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A SEVERE THUNDERSTORM 15 MILES WEST OF MONTEAGLE...OR
  NEAR WINCHESTER...MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MONTEAGLE AROUND 1240 AM CST
  9 MILES NORTH OF SOUTH PITTSBURG AROUND 1245 AM CST
  6 MILES NORTH OF JASPER AROUND 1250 AM CST
  MARTIN SPRINGS AROUND 1255 AM CST

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
  BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST.
  VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.

STAY AWAY FROM WINDOWS.

$$

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 8:19 PM EST, 5 hours 4 minutes earlier.

Area forecast discussion, Feb 13, 8:19 PM EST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
819 PM EST SUN FEB 13 2000

01Z ANALYSIS SHOWS SURFACE WARM FRONT ALONG THE CUMBERLAND PLATEAU...
WITH COLD AIR DAMMING ENTRENCHED OVER MOST OF THE CWA.  ATMOSPHERE
IS FAIRLY STABLE.  HOWEVER LATEST LAPS/MSAS ANALYSIS SHOWS WARM
FRONT TRYING TO SLOWLY EDGE EASTWARD.  THUNDERSTORMS ARE HOLDING
TOGETHER...BUT WITH LIMITED INSTABILITY LOOKS AS THOUGH SEVERE
THREAT HAS DECREASED.  AT THIS TIME...COULD SEE MODERATE TO HEAVY
RAIN/THUNDER BEFORE CHANGING TO LIGHT TO MODERATE RAIN.

WOULD NOT RULE OUT THE CHANCE FOR AN ISOLATED SEVERE WIND GUST OR
HAIL REPORT.

DAY SHIFT FORECAST PACKAGE WAS DEAD ON THE MONEY...SO SEE NO NEED
TO UPDATE AT THIS TIME.

.MRX...
NC...NONE.
TN...NONE.
VA...NONE.

PDK

In the hours before

Local storm report, Feb 13, 10:42 PM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1042 PM EST SUN FEB 13 2000

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0945 PM    CHATTANOOGA                 WIND DAMAGE.  TREE DOWN ON
02/14/00   HAMILTON                    TRAILER. REPORTED BY DISPATCH

0945 PM    SIGNAL MOUNTAIN 	       WIND DAMAGE. TREES DOWN.
02/14/00   HAMILTON                    REPORTED BY POWER COMPANY

0950 PM    COUNTY WIDE                 WIND DAMAGE.  TREES AND POWER
02/14/00   BRADLEY                     LINES DOWN THROUGHOUT COUNTY.
				       REPORTED BY DISPATCH
Local storm report, Feb 14, 12:18 AM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1218 AM EST MON FEB 14 2000

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

1030 PM                              TN   WIND DAMAGE
02/13/00   POLK                           TREES DOWN THROUGHOUT
                                          COUNTY REPORTED BY
                                          DISPATCH

1100 PM                              NC   WIND DAMAGE
02/13/00   CHEROKEE                       TREES DOWN THROUGHOUT
                                          COUNTY REPORTED BY
                                          DISPATCH

1130 PM                              TN   WIND DAMAGE
02/13/00   BLOUNT                         TREES AND POWER LINES
                                          DOWN THROUGHOUT
                                          COUNTY REPORTED BY
                                          DISPATCH

1100 PM    TELLICO PLAINS            TN   WIND DAMAGE
02/13/00   MONROE                         TREES DOWN REPORTED
                                          BY DISPATCH

1100 PM    SWEETWATER                     WIND DAMAGE
02/13/00   MONROE                         TREES DOWN REPORTED
                                          BY DISPATCH

1100 PM    MADISONVILLE                   WIND DAMAGE
02/13/00   MONROE                         TREES DOWN REPORTED
                                          BY DISPATCH

1110 PM    PIGEON FORGE              TN   WIND DAMAGE
02/13/00   SEVIER                         TREES DOWN REPORTED
                                          BY DISPATCH

1115 PM    MARBLE                    NC   WIND DAMAGE
02/13/00   CHEROKEE                       POWER LINES DOWN REPORTED
                                          BY DISPATCH

1120 PM    HAYESVILLE                NC   WIND DAMAGYE
02/13/00   CLAY                           TREES DOWN REPORTED
                                          BY DISPATCH

PDK

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 9:32 PM ESTSevere Thunderstorm WarningMRXBradley, Hamilton28 min
Feb 13, 10:19 PM ESTSevere Thunderstorm WarningMRXPolk46 min
Feb 13, 10:45 PM ESTSevere Thunderstorm WarningMRXBlount, Knox, Monroe, Sevier60 min
Feb 13, 11:06 PM ESTSevere Thunderstorm WarningMRXCocke, Grainger, Hamblen, Jefferson59 min
Feb 13, 11:13 PM ESTSevere Thunderstorm WarningMRXHancock, Hawkins62 min
Feb 13, 11:13 PM ESTSevere Thunderstorm WarningMRXGreene, Unicoi, Washington62 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.